Alert archive / Texas / Coastal Flood Statements in 2017
Coastal Flood Statement 4, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Apr 30, 2017, 8:47 AM CDT for Kenedy County, Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 8:47 AM CDT (13:47 UTC)
- Expired
- Apr 30, 2017, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -333 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
693 WHUS44 KBRO 301347 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 847 AM CDT SUN APR 30 2017 ...HAZARDOUS SURF CONTINUES... .LARGE SWELLS...GENERATED BY STRONG SOUTH SOUTHEAST WINDS ACROSS A LONG FETCH OF THE SOUTHWEST GULF OF MEXICO... CONTINUE TO BREAK AT SOUTH PADRE ISLAND AND BOCA CHICA BEACH. TXZ251-256-257-301800- /O.NEW.KBRO.CF.S.0004.170430T1347Z-170430T1800Z/ /O.CON.KBRO.SU.Y.0001.000000T0000Z-170430T1800Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 847 AM CDT SUN APR 30 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...TIDAL RUN UP TO NEAR THE DUNES THIS MORNING... * COASTAL FLOODING...RUN UP TO OR JUST SHY OF THE DUNES ESPECIALLY WHERE BEACHES ARE THINNEST ON SOUTH PADRE ISLAND. * WAVES AND SURF...FOUR TO SIX FEET. * TIMING...THROUGH 1 PM TODAY. * IMPACTS...WAVES OF 4 TO 6 FEET BREAKING IN THE SURF WILL MAKE SWIMMING HAZARDOUS. THE HIGH SURF WILL ALSO PRODUCE MINOR BEACH EROSION. MUCH OF THE BEACH WILL SEE SEA WATER LEVELS UP TO 1 FOOT TO JUST SHY OF THE DUNELINE. DRIVERS FROM PUBLIC BEACH ACCESS POINT 4 NORTHWARD WILL HAVE ONLY A SMALL AREA OF BEACH TO NAVIGATE VEHICLES BETWEEN THE DUNES AND THE SURF...AND DRIVING IS NOT RECOMMENDED THIS MORNING. BEACH FURNITURE AND UMBRELLAS SHOULD BE STOWED BEHIND THE DUNE LINE FOR THE REST OF THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ CASTILLO
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Apr 30, 6:20 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 30, 6:20 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
620 AM CDT Sun Apr 30 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR will prevail for the next 24 hours. 12Z BRO
balloon sounding and KBRO VWP both indicate 45-knot winds at 020,
so will include low-level wind shear in first couple hours of
TAF for BRO & HRL. Moderate to breezy north winds this morning
veer onshore light this evening.
&&
.PREV DISCUSSION... /issued 408 AM CDT Sun Apr 30 2017/
SHORT TERM (Now through Monday): Cold front has already cleared
all of the land areas. Short-duration gusts of up to 45mph were
observed at several locations. Winds have settled down below
advisory criteria except along the immediate coast. Will let the
remaining advisory expire as scheduled at 10Z, if not sooner.
Cooler and much drier air is being ushered in behind the front,
bringing a welcome break from yesterday's hot and muggy conditions.
Dewpoints have already crashed into the 30s F across the northern
Ranchlands, with mid-40s into the MFE vicinity. NNW winds will
settle in at 10-15mph for most of the day. Afternoon temperatures
will be in the 80s area-wide under sunny skies.
While this might seem to be a good beach day, Rip Current risk will
be high. The High Surf Advisory (waves of 6 ft.) has also been
extended through 1pm today, as NWPS Gerling-Hanson plots and WW3
spectral bulletins for Buoy 42020 indicate that the significant SE
swell (with dominant period of 9-10 seconds) will continue through
around mid-day Sunday, even as winds become N behind the cold front.
Surface high begins to move east overnight, re-establishing a light,
onshore flow. More inland areas will cool into the 50s, with low-
mid 60s along the Mid- and Lower Valley and along the coast. Light-
to-moderate SE flow returns on Monday, with warm-air advection
resuming at H85. Went a little warmer for Monday, with the 90-
degree maximum line roughly straddling Hwy. 77. Mid-90s return to
the Mid- and Upper Valley, though with afternoon dewpoints mixing
out into the 40s and 50s, it still will be reasonably comfortable.
LONG TERM (Monday Night through Saturday): Weak mid level
zonal flow over the region will provide subsidence across Deep South
Texas Monday night. Low to mid level moisture will increase across
the region Tuesday into Wednesday as a 500mb trough develops across
northwest Mexico Tuesday and another mid to upper level trough
develops across the Rockies Wednesday. A slight chance of sea breeze
activity is possible across the area on Wednesday. The 500mb trough
and the associated cold front will bring a good chance of showers
and thunderstorms to the region Wednesday night and Thursday. Drier
and slightly cooler air will filter into the CWA in the wake of the
front on Thursday. Temperatures will generally remain above normal
Monday night through Wednesday. Near to slightly below normal
temperatures and rain free conditions expected through the rest of
the forecast period in the wake of the front.
MARINE (Now through Monday): A cold front has now cleared much
of the Lower Texas Coastal waters, per radar imagery. The
strongest winds are right along and just behind the front, with a
few gusts to gale force noted both on the Laguna and offshore.
Seas have jumped up to 11-12 ft. at Buoy 020 as of 2:50am CDT.
Winds should fall back to SCA levels shortly, and a Small Craft
Advisory for winds is in effect for the Laguna Madre until noon.
Will go ahead and extend the SCA for the Gulf waters through 00Z
this evening. Winds become more moderate by late this afternoon,
but seas remain elevated. Another extension to the SCA for the
outer Gulf zones is likely, as seas only gradually subside to 7-8
ft. by early this evening, but less confident on the 0-20nm zones
remaining at SCA levels. Marine conditions finally become more
favorable by late tonight into Monday morning, as winds become
light-moderate SE and seas relax to 4-5 ft.
Monday Night through Thursday Night...Light to moderate southeast
winds and moderate seas will prevail Monday night through Wednesday
as high pressure continues across the Gulf. Small craft may need to
exercise caution on the Gulf waters Monday night due to elevated
winds and seas. Adverse marine conditions expected late Wednesday
night into Thursday with the passage of a cold front. Small craft
advisories will likely be needed for all of the coastal waters
Thursday due to strong winds and rough seas.
Fire Weather: Fuels are forecast to be dry over the western zones
to extremely dry over portions of Cameron County. Although relative
humidity values will fall to 15-20% roughly west of Hwy. 281 by
early this afternoon, 20-ft. winds will have fallen off to 10-15mph
by then. Not anticipating Red Flag Warning conditions to be met,
but will be issuing a Fire Danger Statement for Hidalgo, Brooks, Jim
Hogg, Starr, and Zapata counties due to the dry fuels, low RH, and
marginal winds leading to Elevated fire weather conditions. SPC has
also placed this area in the same category today.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Surf Advisory until 1 PM CDT this afternoon for TXZ251-256-
257.
GM...Small Craft Advisory for winds until noon CDT today for GMZ130-
132-135.
Small Craft Advisory until 7 PM CDT this evening for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation/Short-term...53-Schroeder
Long-term...63
Graphicast/Upper Air...62Hazardous weather outlook, Apr 30, 5:13 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 513 AM CDT Sun Apr 30 2017 TXZ248>257-302100- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 513 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of Rip Currents at the beaches of South Padre Island and Boca Chica State Park. A High Surf Advisory is in effect for the area beaches through 1 PM today. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is likely through the week, especially around Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-302100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 513 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory for Winds is in effect for the Laguna Madre through noon today. A Small Craft Advisory is in effect for the Gulf waters through 7 PM this evening. This may need to be extended. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional Small Craft Advisories are possible from Wednesday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 53
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:15 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 30 min |
| Apr 29, 9:42 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 33 min |
| Apr 29, 10:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 16 min |
| Apr 29, 11:37 PM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 5 hr |
| Apr 30, 4:31 PM CDT | Coastal Flood Statement | BRO | Kenedy | 3 hr |
Nearby
Coastal Flood Statements in Texas, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.